3 doctors weighed in:

Would tetanus injection cause fever?

3 doctors weighed in
Dr. Keegan Duchicela
Family Medicine
1 doctor agrees

In brief: Yes.

For Adacel (the adult tetanus and whooping cough booster), fever incidence is 1-5%.
Interestingly, there is some evidence that taking tylenol (acetaminophen) before a vaccine in hopes of preventing a fever can actually decrease the immune response to the vaccine - which isn't a good thing. So the fever could signify you're having a good immune response... But that's not conclusive.

In brief: Yes.

For Adacel (the adult tetanus and whooping cough booster), fever incidence is 1-5%.
Interestingly, there is some evidence that taking tylenol (acetaminophen) before a vaccine in hopes of preventing a fever can actually decrease the immune response to the vaccine - which isn't a good thing. So the fever could signify you're having a good immune response... But that's not conclusive.
Dr. Keegan Duchicela
Dr. Keegan Duchicela
Thank
Dr. Barry Bergman
Pediatrics

In brief: It Can

Most vaccines can cause a minor fever and the tetanus vacccine is not different.
Not a problem.

In brief: It Can

Most vaccines can cause a minor fever and the tetanus vacccine is not different.
Not a problem.
Dr. Barry Bergman
Dr. Barry Bergman
Thank
Get help from a real doctor now
Dr. Steven Seres
Board Certified, Internal Medicine
17 years in practice
497K people helped
Continue
108,000 doctors available
Read more answers from doctors